MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48295
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a soft ureteroscopic lithotripsy procedure using a ngage nitinol stone extractor, the basket failed to open.Prior to making contact with the patient, the user opened the device package, tested the device, and discovered the basket could not open.The procedure was completed by using another of the same type device.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: d10.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Inspection of the returned device noted the device was returned with the handle and the basket formation in the closed positions.The mlla (male luer lock adapter) and the collet knob were tight.The polyethylene terephthalate tubing (pett) measured 3.5 cm.No kinks were noted in the basket sheath.Functional testing noted the handle does not actuate the basket formation fully.The handle was disassembled.The basket sheath and support sheath were both found to be detached.There was 4 cm of glue found on the basket sheath.When the investigator held the support sheath and basket sheath together, the basket formation could be manually actuated to the fully open position.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned device was found to have a basket that was closed and would not fully open.The basket sheath and orange support sheath of the device had separated, allowing the basket sheath to move freely within the support sheath, preventing the basket from opening.The basket sheath and support sheath are glued together during manufacturing.Glue residue was observed on the basket sheath, indicating that glue had been applied during manufacturing.All devices are also inspected for damage and functionality multiple times before packaging.There are two likely causes for the observed issue: one being that excessive force was applied to the device, which caused the basket sheath and the support sheath to separated.The other being that a variation in the manufacturing process resulted in the bond strength between the support sheath and the basket sheath was below normal, which caused the two sheaths to separate.There is not enough evidence to determine the cause for the separation.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 30sep2019.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9134034
Report Number1820334-2019-02443
Device Sequence Number3122778
Product Code FFL
UDI-Device Identifier00827002482951
UDI-Public(01)00827002482951(17)220520(10)9751121
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model NumberG48295
Device Catalogue NumberNGE-017115-MB
Device Lot Number9751121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight62